# SDR 95ZZZX1430

- Difficulty date: March 3, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3975K
- Make and model: Piper PA-28-140
- Aircraft serial: 2823861
- Engine: Lyc O320E3D
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Plunger Assy
- Part number: SL78290
- Condition: Loose
- Location: Tappet
- Part time: 1,620 hours
- Component: Supairpart
- Stage of operation: IN
- Nature of condition: E, R
- Precautionary procedure: K

## Discrepancy

DURING COURSE OF TROUBLESHOOTING A ROUGH RUNNING ENGINE, THE HYDRAULIC PLUNGER ASSEMBLIES WERE REMOVED FROM THE TAPPETS.  THE 'STEMS' OF 7 OF THE 8 UNITS WERE LOOSE AND WOULD SPIN IN THE BODY OF THE PLUNGER ASSEMBLY.  NO CLUE WAS FOUND TO INDICATE WHAT MADE THE STEMS LOOSE.  THAT PART OF THE UNIT RIDES ONLY IN OIL, ONLY NORMAL WEAR NOTED, AND ONLY IN THE NORMAL PLACES.  THIS DEFECT ALLOWED LIFTERS TO BLEED DOWN UNUSUALLY QUICKLY.  PARTS WERE REPLACED AND DEFECTIVE LIFTERS RETURNED TO MANUFACTURER FOR FURTHER EVALUATION.
